| Model Number |
TFGT-23A |
| Medical Device Problem Codes |
Calcified (1077); Patient-Device Incompatibility (2682); Device Stenosis (4066)
| Health Effect - Clinical Code |
Aortic Valve Stenosis (1717)
| Date of Event |
12/13/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An event of explant due to calcification, aortic valve stenosis, and pannus was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported stenosis is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in stenosis such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The exact cause of the reported incident could not be conclusively determined.The reported surgical intervention and hospitalization was a result of case-specific circumstance as the patient admitted and the device explanted.
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta valve was implanted for severe aortic stenosis.On (b)(6) 2023, the valve was explanted and a new 21mm non-abbott valve was implanted.The explanted valve was heavily calcified with pannus growth.The patient was reported discharged on (b)(6) 2023.
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta valve was implanted for severe aortic stenosis.On (b)(6) 2023, the valve was explanted and a new 21mm non-abbott valve was implanted.The explanted valve was heavily calcified with pannus growth.The patient was reported discharged on (b)(6) 2023.No further information was available.
Additional Manufacturer Narrative
An event of device explant due to calcification, aortic valve stenosis, and pannus was reported after 5 years of implant.Additionally, the explanted valve was reported to be heavily calcified with pannus growth.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Based on the information received, the root cause of the reported incident could not be conclusively determined.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The reported surgical intervention and hospitalization was a result of case-specific circumstance as the patient admitted and the device explanted.This individual case was received by the manufacturer as part of a bulk report and is being submitted as a separate medical device report (mdr) specific to the identified device and patient.